Ask an Eye Doctor and Get an Answer ASAP
May I ask you just a couple of questions to get started?
Okay, how long has this problem been going on. What is your age? And at other times, when you are not using your eyes for reading, do you have any of the same symptoms?
This problem has been going on for a few months. It also happens when I make jewelry. It seems like it occurs when I doing work where I have to concentrate with my eyes. I do wear prescription glasses.
Are your prescription glasses bifocals?
they are progressive
Well, the term pinkeye typically refers to a contagious viral conjunctivitis, and you sure don't sound like you have that. Neosporin is an antibiotic and it would have no place in the management of your current condition. This sounds more like the fatigue of reading and close work making jewelry is responsible. This could be because you need a little more power in the bifocal, or reading portion, of your progressive lenses. It is also quite possible that you have some mild dry eye syndrome and that it is another reason why your eyes get red with the extra added reading fatigue. How long has it been since you had an ophthalmologist examine your eyes and prescription?
Until you can make sure that your prescription is up-to-date, I would suggest using some over-the-counter lubricating eye drops. A very good one is called Systane. It helps the tear film maintains stability while you are concentrating on reading. The instructions are on the box, but you could certainly use that three or four times a day, and particularly prior to reading or doing close work. Does that make sense?
just had a new prescrip... yes, makes sense... so why does the redness start at the bottom and then spread to the whole eye?
is Systane OTC?
That's a very good question, and there's probably no absolute answer. However, I am sure you realize that gravity pools the tears on the lower part of the conjunctiva, and any inflammatory component, associated with dry eye syndrome is going to have its first opportunity to irritate on the inferior portion of your eyes........ yes, I failed to mention that Syatane his over-the-counter. Is there anything further that I may help you with today?
ok... thank you very much... you answered my question
You're very welcome. I know you're familiar with how this works but it's my job to ask you to rate our conversation before you check out. So please click that big happy face.